Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 5, 2012Putnam County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 5, 2012, 6:55 PM EDT for Putnam County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 6:55 PM EDT (22:55 UTC)
Expired
Aug 5, 2012, 7:20 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS82 KJAX 052255
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT SUN AUG 5 2012

FLZ037-052320-
PUTNAM-
655 PM EDT SUN AUG 5 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
COUNTY FOR GUSTY WINDS AND LIGHTNING VALID UNTIL 720 PM EDT...

AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM CENTERED 3 MILES NORTH OF GEORGETOWN...OR 6 MILES 
SOUTHWEST OF POMONA PARK...MOVING NORTH AT 15 TO 20 MPH. THIS  
THUNDERSTORM WILL AFFECT AREAS AROUND GEORGETOWN...WELAKA...POMONA 
PARK AND LAKE COMO THROUGH 720 PM EDT. FREQUENT CLOUD-TO-GROUND 
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE EXPECTED. POSTPONE 
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED 
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE 
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING 
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS 
AND MINOR FLOODING OF LOW-LYING AREAS.

LAT...LON 2933 8168 2934 8166 2937 8167 2937 8174
      2943 8175 2953 8171 2955 8163 2950 8156
      2943 8155 2934 8157 2932 8167
TIME...MOT...LOC 2254Z 194DEG 16KT 2945 8165

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:48 PM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 5, 1:48 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SUN AUG 5 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
SCATTERED TSTMS ARE REDEVELOPING ACROSS INTERIOR SECTIONS EARLY THIS
AFTN...WITH NUMEROUS SHWRS/ISOLATED TSTMS OVER THE COASTAL WATERS...AS
A TROPICAL WAVE MOVES WESTWARD EXTENDING FROM INTERIOR SE GA INTO
THE NE GULF OF MEXICO. MOISTURE/LIFT WRAPPING AROUND THE WAVE WILL
RESULT IN ADDITIONAL ACTIVITY DEVELOPING ACROSS INTERIOR NE FL LATER
THIS AFTN. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS. SCATTERED
SHWRS/TSTMS WILL LINGER INTO THIS EVENING...BECOMING ISOLATED AND
MAINLY NEAR THE COAST OVERNIGHT. LOW TEMPERATURES IN THE LOWER/MID 70S
WILL PREVAIL.

AS THE TROPICAL WAVE WEAKENS AND MOVES FURTHER TO THE WEST MONDAY...A
TRANSITION TO A MORE TYPICAL SUMMER SCENARIO WILL TAKE PLACE...WITH
AFTN SEABREEZE/SMALL SCALE BOUNDARY INTERACTIONS THE TRIGGER FOR
CONVECTIVE ACTIVITY. HOWEVER...WITH RESIDUAL ELEVATED MOISTURE
LEVELS...WILL USE LOW END NUMEROUS POPS MONDAY AFTN FOR INTERIOR
SECTIONS...WITH SCATTERED ALONG THE COAST. HIGH TEMPERATURES MONDAY
WILL RANGE FROM UPPER 80S COAST TO THE LOWER 90S INLAND.

EXPECT MAINLY AFTERNOON AND EVENING STORMS TUESDAY WITH THE DECAYING
WAVE TO THE WEST...AND TROUGH WELL TO THE NORTH. NEAR NORMAL TEMPERATURES
ARE EXPECTED.

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC THIS PERIOD...A MOIST
SOUTHERLY FLOW CAN BE EXPECTED...PRODUCING MAINLY AFTERNOON AND
EVENING STORMS. A LITTLE BETTER CHANCE FOR GREATER PRECIPITATION
COVERAGE TOWARD THE WEEKEND...AS A TROUGH SETS UP OVER THE
SOUTHEASTERN UNITED STATES. HAVE TRENDED CLOSE TO THE MEX NUMBERS
FOR TEMPS THIS PERIOD.

&&

.AVIATION...
AS WEAK TROPICAL WAVE PUSHES WEST TOWARD FLORIDA PANHANDLE THIS 18Z TAF
PERIOD...MOISTURE WILL BE PULLED NORTHEAST FROM THE GULF...IN
ADDITION TO WEST OFF THE ATLANTIC. THE BEST SUPPORT FOR THUNDERSTORM
DEVELOPMENT IS NEAR KGNV THIS AFTERNOON...AS HAVE HAD SOME CLEARING
THERE...AND SATELLITE SHOWS MOISTURE STREAMING IN FROM THE GULF. BETTER
CHANCE FOR THUNDERSTORMS ACROSS ALL AREA TERMINALS FROM LATE MORNING
THROUGH THE AFTERNOON ON MONDAY WITH DAYTIME HEATING.

&&

.MARINE...
WINDS AT BUOYS 41008/41012 HAVE DECREASED UNDER SCA...WITH SEAS UNDER
7 FEET. THUS...WILL ALLOW SCA TO EXPIRE AT 3 PM. WILL USE SCEC FOR
THE OUTER LEGS TNGT...AS 15-20 KNOTS REMAIN POSSIBLE. WINDS WILL LOWER
TO LESS THAN 15 KNOTS AREA WIDE MONDAY THROUGH THE WEEK AS RIDGING
BUILDS OVER CENTRAL/SOUTHERN FLORIDA.

RIP CURRENTS: HIGH RISK THROUGH THIS EVENING...BECOMING MODERATE BY
MONDAY.

&&

.FIRE WEATHER...
A WEAK TROPICAL WAVE WILL PUSH WEST OF THE REGION TONIGHT...AS IT
CONTINUES TO PULL MOISTURE ACROSS NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA. AS HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC...A
MOIST SOUTHERLY FLOW CAN BE EXPECTED THIS WEEK...RESULTING IN
ELEVATED RELATIVE HUMIDITY VALUES AND MAINLY AFTERNOON AND EVENING
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  91  72  91 /  50  60  40  40
SSI  78  87  77  87 /  40  40  20  40
JAX  74  90  74  90 /  40  60  30  40
SGJ  75  89  76  88 /  40  50  20  40
GNV  72  91  73  90 /  50  60  40  40
OCF  73  90  73  90 /  50  60  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

GA...HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...NONE.

&&

ALLEN/STRUBLE/WALKER
Hazardous weather outlook, Aug 5, 2:30 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN AUG 5 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
230 PM EDT SUN AUG 5 2012

...HIGH RISK OF RIP CURRENTS AT THE AREA BEACHES...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A TROPICAL WAVE OVER THE AREA WILL MOVE WEST AND BRING NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS. A FEW OF THE STORMS COULD
PRODUCE GUSTY WINDS.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES DUE TO THE
STRONG ONSHORE FLOW AND ROUGH SURF.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED MONDAY. SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED NEXT WEEK. THE MAIN
CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 5, 3:06 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT SUN AUG 5 2012

FLZ036-040-051930-
ALACHUA-MARION-
306 PM EDT SUN AUG 5 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ALACHUA
AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 330 PM EDT...

AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF FLEMINGTON...OR 7 MILES
NORTHEAST OF WILLISTON...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMINGTON...ROCHELLE...
NEWNANS LAKE...MICANOPY...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH
330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2971 8241 2971 8218 2939 8227 2938 8240
TIME...MOT...LOC 1906Z 196DEG 12KT 2943 8234

ZIBURA
Special weather statement, Aug 5, 3:56 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EDT SUN AUG 5 2012

FLZ040-052030-
MARION-
356 PM EDT SUN AUG 5 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...

AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF LOWELL...OR 9 MILES
NORTHWEST OF OCALA...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...ANTHONY...
LOWELL...REDDICK AND FLEMINGTON THROUGH 430 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2941 8231 2942 8213 2913 8209 2912 8230
TIME...MOT...LOC 1956Z 172DEG 16KT 2931 8221

ZIBURA
Special weather statement, Aug 5, 6:23 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SUN AUG 5 2012

FLZ037-040-052300-
MARION-PUTNAM-
623 PM EDT SUN AUG 5 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND EASTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL 700 PM
EDT...

AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF GEORGETOWN...OR 4
MILES EAST OF SALT SPRINGS...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND SALT SPRINGS AND GEORGETOWN
THROUGH 700 PM EDT. GUSTY WINDS OF 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2931 8180 2938 8179 2948 8173 2945 8156
      2934 8159 2932 8167 2929 8164 2926 8164
      2926 8170
TIME...MOT...LOC 2224Z 197DEG 13KT 2938 8167

SHASHY
Special weather statement, Aug 5, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT SUN AUG 5 2012

FLZ037-052320-
PUTNAM-
655 PM EDT SUN AUG 5 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
COUNTY FOR GUSTY WINDS AND LIGHTNING VALID UNTIL 720 PM EDT...

AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES NORTH OF GEORGETOWN...OR 6 MILES
SOUTHWEST OF POMONA PARK...MOVING NORTH AT 15 TO 20 MPH. THIS
THUNDERSTORM WILL AFFECT AREAS AROUND GEORGETOWN...WELAKA...POMONA
PARK AND LAKE COMO THROUGH 720 PM EDT. FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

LAT...LON 2933 8168 2934 8166 2937 8167 2937 8174
      2943 8175 2953 8171 2955 8163 2950 8156
      2943 8155 2934 8157 2932 8167
TIME...MOT...LOC 2254Z 194DEG 16KT 2945 8165

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:53 AM EDTSmall Craft AdvisoryJAX12 hr
Aug 5, 3:25 AM EDTRip Current StatementJAXFlagler, Nassau18 hr
Aug 5, 3:43 AM EDTSpecial Weather StatementJAXDuval47 min
Aug 5, 5:13 AM EDTSpecial Marine WarningJAX92 min
Aug 5, 5:41 AM EDTSpecial Marine WarningJAX94 min
Aug 5, 5:45 AM EDTSpecial Weather StatementJAXSaint Johns45 min
Aug 5, 6:33 AM EDTSpecial Weather StatementJAXSaint Johns42 min
Aug 5, 6:39 AM EDTSpecial Marine WarningJAX96 min
Aug 5, 7:18 AM EDTSpecial Weather StatementJAXDuval, Saint Johns57 min
Aug 5, 7:21 AM EDTSpecial Marine WarningJAX114 min
Aug 5, 7:52 AM EDTAreal Flood WarningJAXDuval, Nassau, Saint Johns6 hr
Aug 5, 8:17 AM EDTSpecial Weather StatementJAXDuval58 min
Aug 5, 3:06 PM EDTSpecial Weather StatementJAXAlachua24 min
Aug 5, 3:56 PM EDTSpecial Weather StatementJAXMarion34 min
Aug 5, 6:23 PM EDTSpecial Weather StatementJAXPutnam37 min
Aug 5, 5:43 AM EDTSpecial Weather StatementJAXCamden, Glynn47 min
Aug 5, 10:27 AM EDTSpecial Weather StatementJAXWare63 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.